Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 113, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 15, 2024, 7:25 PM CDT for Madison County, Stanton County, Nebraska. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2024, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 15, 2024, 7:39 PM CDT
- In force
- 14 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Madison County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.2
The text
As transmitted.
986
WFUS53 KOAX 160025
TOROAX
NEC119-167-160100-
/O.NEW.KOAX.TO.W.0113.240616T0025Z-240616T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
725 PM CDT Sat Jun 15 2024
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southeastern Madison County in northeastern Nebraska...
West central Stanton County in northeastern Nebraska...
* Until 800 PM CDT.
* At 724 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Madison, or 11 miles south of
Norfolk, moving east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Madison and west central Stanton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4182 9764 4189 9761 4197 9728 4187 9727
4181 9740 4181 9760
TIME...MOT...LOC 0024Z 254DEG 25KT 4187 9741
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Darrah1 follow-up statement
744
WWUS53 KOAX 160039
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
739 PM CDT Sat Jun 15 2024
NEC119-167-160049-
/O.CAN.KOAX.TO.W.0113.000000T0000Z-240616T0100Z/
Madison NE-Stanton NE-
739 PM CDT Sat Jun 15 2024
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON AND WEST CENTRAL
STANTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Nebraska.
&&
LAT...LON 4182 9764 4189 9761 4197 9728 4187 9727
4181 9740 4181 9760
TIME...MOT...LOC 0037Z 254DEG 25KT 4190 9727
$$
DarrahWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:38 PM CDT, 47 minutes earlier. Its key messages:
- Strong to severe thunderstorms will be possible this afternoon. All modes of severe weather will be possible from 4 pm through midnight, mainly along and south of a line from Columbus to Sioux City.
- Very hot temperatures expected Sunday and Monday with afternoon heat index values reaching 95 to 102 each day.
- Daily storm chances exist at least somewhere in our coverage area every day from Sunday night through next week, and especially north of Interstate 80. Each round of storms will have potential for some severe weather and locally heavy rain.
Area forecast discussion, Jun 15, 6:38 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 638 PM CDT Sat Jun 15 2024 .KEY MESSAGES... - Strong to severe thunderstorms will be possible this afternoon. All modes of severe weather will be possible from 4 pm through midnight, mainly along and south of a line from Columbus to Sioux City. - Very hot temperatures expected Sunday and Monday with afternoon heat index values reaching 95 to 102 each day. - Daily storm chances exist at least somewhere in our coverage area every day from Sunday night through next week, and especially north of Interstate 80. Each round of storms will have potential for some severe weather and locally heavy rain. && .DISCUSSION... Issued at 131 PM CDT Sat Jun 15 2024 Short Term (Today and Tomorrow) Overnight, a decaying MCS pushed through the area bringing 0.50 to 0.75" of rainfall to much of the area. A chance of strong to severe storms in eastern Nebraska and western Iowa will be present late this afternoon into the evening as a shortwave feature pushes through the area. Strong southerly flow has brought dewpoints into the upper 60s for much of eastern NE early this afternoon. Satellite imagery displays large breaks in cloud cover over eastern NE and western IA with increasing destabilization across the area. Model guidance is suggesting a branch of 2500-3500 J/kg of MLCAPE across this area by the late afternoon. The greatest uncertainty with this event is the timing and location of convective initiation. A stalled out warm front is present across northeast Kansas with slow northward movement. Meanwhile, a vorticity maximum is also present in central NE progressing northeastward. Little agreement is present among CAM guidance in both the timing and location of initiation this afternoon. The most likely case will be initiation in eastern NE during the 3 PM - 6 PM timeframe. Marginal deep layer shear matched with a favorable low- level shear profile should be sufficient for the development of a few initial supercells with all hazards possible. Steep mid-level lapse rates will lead to large hail being the primary hazard with any developed supercell. A few brief tornadoes can't be ruled out as hodographs display favorable low-level curvature. Upscale growth is expected through the evening as storms push east into western Iowa. Localized flash flooding concerns will also be present, hence the issuance of a slight risk (level 2 out of 4) for excessive rainfall by WPC. Sunday afternoon will see sunny skies and the warmest temperatures much of the area has seen so far this year. High temperatures in the mid to upper 90s associated with dewpoints pushing near 70 will bring heat index values of 97 to 102 through a majority of the area. This remains just under heat advisory criteria. The newly released HeatRisk product remains in the major category (level 3 of 4) across a majority of the area on Sunday. Southwesterly wind gusts of 15 to 25 mph during the afternoon will help to bring a little relief. However, the elevated heat risk should bring extra precautions to those spending time outdoors tomorrow. Stay hydrated, take frequent breaks in shade or air conditioning, and reduce time in the sun. Potential for strong to severe storms returns to the area Sunday evening, primarily in the 9 pm to 1 am timeframe. This potential is constrained north of a line from Columbus, NE to Onawa, IA with severe potential increasing as you progress towards the NE/SD border. This has a prompted a marginal risk (level 1 out of 5) for severe weather from SPC with wind and hail the primary hazards. This event is in response to a broad upper level trough pushing into the northern Plains, bringing southwesterly flow to the area. Localized flash flooding concerns will be present as PWAT values frequently exceed 1.5 in. WPC has issued a slight risk (level 2 out of 4) for excessive rainfall in northeast Nebraska for Sunday. Long Range (Monday through Friday) Increased heat concerns continue into Monday. Current HeatRisk guidance is placing portions of southeast NE and southwest IA in an extreme (level 4 out of 4) HeatRisk category. Heat index values remains in the 95 to 100 range. Once again, southerly afternoon winds will be gusting in the 25 to 35 mph range. A marginal risk for severe weather (level 1 out of 5) is present Monday along and north of a line from Albion, NE to Norfolk, NE to Sioux City, IA. Storms are expected to develop late in the day Monday along a front draped from eastern SD into north-central NE. High temperatures Tuesday through Thursday will remain primarily in the 80s. Although the days will remain toasty, HeatRisk guidance remains Minor to Moderate through this timeframe. Highs are expected to rise back into the 90s by the end of the work week. Additional severe weather chances are present daily through the rest of the week as we remain in an active pattern. CSU machine learning guidance continues to highlight an area for severe weather in eastern Nebraska and western Iowa on Tuesday as a cold front is expected to push through the area. WPC has also issued a slight risk (level 2 out of 4) for excessive rainfall across the area on Tuesday. Additional areas of interest continue primarily north of Interstate 80 through the week. While there is still time work out some of the finer details, it is fair to say there is a busy week of weather ahead. Multiple rounds of rainfall may also bring additional flooding concerns through the week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 638 PM CDT Sat Jun 15 2024 Thunderstorms ongoing in the KOFK and KLNK vicinities will continue east and could impact KOMA in the next hour or two. Otherwise, winds will remain gusty from the south tonight with LLWS at all three terminal locations. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Wood AVIATION...Mead
Hazardous weather outlook, Jun 15, 4:55 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 455 PM CDT Sat Jun 15 2024 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 455 PM CDT Sat Jun 15 2024 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Severe thunderstorms developing across eastern Nebraska will move east into western Iowa this evening. All modes of severe weather are possible, including large hail, damaging winds, and an isolated tornado or two. These hazards will be possible through the 12 AM timeframe. Localized heavy and possibly flooding rains could also occur which could lead to flash flooding if multiple storms move over the same locations. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Hot temperatures in the mid to upper 90s are expected both Sunday and Monday. Afternoon heat index values both days could range from 98 to 103, leading to an elevated risk of heat illness. Sunday evening through Monday evening will feature another chance for strong storms mainly over northeast Nebraska. And more storms are in the forecast Tuesday afternoon and night as a frontal boundary moves into the region. These storms could also be severe, along with potentially flooding rain. The active weather pattern remains in the area with a daily chance for storms from Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed for some areas late this afternoon through the evening. Storm Spotters are encouraged to relay reports of hail if it is half an inch in diameter or larger
In the hours before
Local storm report, Jun 15, 6:59 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
659 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Tornado 4 NE Pilger 42.05N 97.01W
06/15/2024 Cuming NE Trained Spotter
&&
mwLocal storm report, Jun 15, 7:09 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
709 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tornado 4 N Clarkson 41.79N 97.12W
06/15/2024 Stanton NE Trained Spotter
&&
mwLocal storm report, Jun 15, 7:10 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
710 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tstm Wnd Gst 3 E Johnson 40.41N 95.94W
06/15/2024 E60 MPH Nemaha NE Trained Spotter
&&
mwLocal storm report, Jun 15, 7:13 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
713 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Gst 3 W Plattsmouth 41.00N 95.95W
06/15/2024 E60 MPH Cass NE NWS Employee
&&
mwLocal storm report, Jun 15, 7:18 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
718 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Tornado 7 NNE Clarkson 41.82N 97.09W
06/15/2024 Stanton NE Trained Spotter
&&
mwLocal storm report, Jun 15, 7:22 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
722 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM Tornado 3 W Pender 42.12N 96.77W
06/15/2024 Thurston NE Law Enforcement
&&
mwThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:03 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 42 min |
| Jun 15, 7:04 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 41 min |
| Jun 15, 7:06 PM CDT | Tornado Warning | OAX | Cuming, Thurston, Wayne | 24 min |
| Jun 15, 7:10 PM CDT | Tornado Warning | OAX | Cuming, Stanton | 35 min |
| Jun 15, 7:12 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton, Wayne | 2 hr |
| Jun 15, 7:22 PM CDT | Tornado Warning | OAX | Cuming, Thurston, Wayne | 27 min |
| Jun 15, 7:24 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 15 min |
| Jun 15, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 46 min |
| Jun 15, 7:33 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe, Richardson | 42 min |
| Jun 15, 7:35 PM CDT | Flash Flood Warning | OAX | Madison, Stanton | 2 hr |
| Jun 15, 7:36 PM CDT | Tornado Warning | OAX | Cuming | 39 min |
| Jun 15, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Stanton | 48 min |
| Jun 15, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 40 min |
| Jun 15, 7:53 PM CDT | Flash Flood Warning | OAX | Cuming, Madison, Stanton, Thurston, Wayne | 117 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 49 min |
| Jun 15, 8:07 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Stanton | 38 min |
| Jun 15, 8:12 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 21 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 35 min |
| Jun 15, 9:57 PM CDT | Areal Flood Warning | OAX | Antelope, Boone, Cuming, Madison, Pierce, Stanton and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Flood Watch | OAX | Cuming, Madison, Pierce, Stanton, Thurston, Wayne | 10 hr |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.